MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number DIS150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150 disposable marked spring tip guidewire was being used on (b)(6) 2023 during a rigid esophageal dilation and the ¿spring tip snapped during procedure and cut patients' esophagus¿.There was a small cut to patient¿s esophagus / discomfort after the procedure.After further assessment it was found that the procedure was not completed, "the patient's esophagus perforated from the wire breaking at the spring tip".The dis150 was utilized as a guide for a rigid dilator - used normally at the time of the event.This was the first use of the dis150.The perforation required x-tack suturing.There was a delay to the procedure, the sales representative stated, ¿i am unsure of the length, but management of the perforation added time to the procedure.¿ the patient initially felt slight discomfort post-procedure.The sales representative stated, ¿i have not heard anything from the hospital so i would assume the patient is fine.The patient stayed longer than normal post-procedure - i am unsure the exact length of time.The patient was able to return home that day.".This report is being raised on the basis of injury due to cut to esophagus.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150 disposable marked spring tip guidewire was being used on (b)(6) 2023 during a rigid esophageal dilation and the ¿spring tip snapped during procedure and cut patients' esophagus¿.There was a small cut to patient¿s esophagus / discomfort after the procedure.After further assessment it was found that the procedure was not completed, "the patient's esophagus perforated from the wire breaking at the spring tip." the dis150 was utilized as a guide for a rigid dilator - used normally at the time of the event.This was the first use of the dis150.The perforation required x-tack suturing.There was a delay to the procedure, the sales representative stated, ¿i am unsure of the length, but management of the perforation added time to the procedure.¿ the patient initially felt slight discomfort post-procedure.The sales representative stated, ¿i have not heard anything from the hospital so i would assume the patient is fine.The patient stayed longer than normal post-procedure - i am unsure the exact length of time.The patient was able to return home that day.".This report is being raised on the basis of injury due to cut to esophagus.
 
Additional Manufacturer Narrative
Received one dis150 in opened original packaging.Lot number was verified.Performed a visual inspection, the spring is bent/ broken.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 16 reports, regarding 16 devices, for this device family and failure mode.During this same time frame 101,203 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised the following: remove the guidewire from packaging and remove the tape attached to wire.Carefully inspect it for any damage that may have occurred during transit or handling.The guidewire is inserted through the biopsy channel of an endoscope with the spring tip to be located just past the esophogastric (e.G.) junction into the gastric cavity.The endoscope is then withdrawn.The guidewire should be monitored externally using markings as dental arch reference points before and during dilatation.Note: the marking bands are used to determine the location of the distal spring tip from the dentures: 2 bands = 40 cm, 5 bands = 100 cm, 3 bands = 60 cm, 6 bands = 120 cm, 4 bands = 80 cm, 7 bands = 140 cm.A simple formula to remember is to multiply the number of bands by 20 (i.E., 2 x 20 = 40 cm).In many patients, the reference points to the dental arch will be between the second and third bands.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
DISPOSABLE MARKED SPRING TIP GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16554445
Report Number3007305485-2023-00061
Device Sequence Number17415348
Product Code OCY
UDI-Device Identifier10653405986553
UDI-Public(01)10653405986553(17)241213(10)202212145
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberDIS150
Device Catalogue NumberDIS150
Device Lot Number202212145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale
Patient EthnicityNon Hispanic